MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8063M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nodule (4551)
Date of Event 12/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda, as the event severe nodularity (pt: injection site nodule), was deemed to meet the serious criteria of required intervention to prevent permanent damage.The device history record for radiesse(+) injectable implant, lot number: a00083980, was reviewed.A lot search was conducted on the reported lot and no other similar events were noted.No nonconformances were noted related to this lot.
 
Event or Problem Description
This spontaneous report was received from a us physician and concerns a female patient.She was injected, with radiesse.On (b)(6) 2022, after the treatment with radiesse, the patient experienced severe nodularity along the nasolabial folds and marionette lines.After 4 months they elevated to perform intraoral excisions of the involved tissue.The patient was very upset as were they.Due to the provided information, the outcome of the event was considered as not resolved.Follow-up information was received on 24-mar-2023: the suspect product was recoded from radiesse to radiesse(+).The patients age, date of birth and weight (68.03 kg) were provided.She was 69 years old at the time of the events.She was injected, with a total of 3 ml radiesse(+), on (b)(6) 2022.Batch number was reported as a00083980.A lot search in the global safety database was conducted.The batch record review was received and the lot number for radiesse(+) was confirmed as a00083980 (expiry date: 10/2024).She had no previous filler treatments.The patients medical history and concomitant medications were reported as none.The patient had a worsening of nodularity in the nasolabial folds and marionette lines, over 3 months.The nodularity was worsening and the patient was very upset.Corrective treatment included antibiotics and oral rinse.The patient did not feel steroid injections were going to be effective, therefore an intraoral surgical removal was performed.No relevant laboratory tests were performed.The nodularity decreased, but patient had swelling and left lower lip weakness due to the surgical intervention.They were hoping for complete resolution.Due to the provided information, the outcome of the event severe nodularity was considered as resolving (changed from not resolved).In the opinion of the reporter, the events were related to radiesse(+).Follow-up information was received on 03-apr-2023: the patient had previous filler treatments including radiesse.Corrective treatment included steroid injections which failed, followed by surgical removal, followed by antibiotics and oral rinse.The surgeon and the patient did not feel that the steroid injections were effective, therefore an intraoral surgical removal was performed.As reported, due to the provided information, the outcome of the event severe nodularity was considered as not resolved (changed from resolving).The patient was due for a follow up, on (b)(6) 2023.

Brand Name
RADIESSE(+) INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer Contact
product safety
6501 six forks rd
raleigh, NC 27615
9195828000
MDR Report Key16683566
Report Number3013840437-2023-00034
Device Sequence Number17965194
Product Code LMH
UDI-Device IdentifierM2138063M0K25
UDI-Public+M2138063M0K25/$$3241005A000839805
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/05/2024
Device Model Number8063M0K2
Device Catalogue Number8063M0K2
Device Lot NumberA00083980
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Initial Report FDA Received Date04/05/2023
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT DRUG NOT AVAILABLE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight68 KG